Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the Diophantine equation $ x\sp 6\sb 1+x\sp 6\sb 2+x\sp 6\sb 3=y\sp 6\sb 1+y\sp 6\sb 2+y\sp 6\sb 3$


Author: Jean-Joël Delorme
Journal: Math. Comp. 59 (1992), 703-715
MSC: Primary 11D41; Secondary 11Y50
DOI: https://doi.org/10.1090/S0025-5718-1992-1134725-3
MathSciNet review: 1134725
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we develop an elementary method for producing parametric solutions of the equation $ x_1^6 + x_2^6 + x_3^6 = y_1^6 + y_2^6 + y_3^6$ by reducing the resolution of a system including it to that of the equation

\begin{displaymath}\begin{array}{*{20}{c}} {(s_1^2 + {{({s_1} + {t_1})}^2})(s_2^... ... + {t_2})}^2})(t_3^2 + {{({s_3} + {t_3})}^2}).} \\ \end{array} \end{displaymath}

We give such solutions of degrees 4, 5, 7, 8, 9, and 11.

References [Enhancements On Off] (What's this?)

  • [1] Andrew Bremner, A geometric approach to equal sums of sixth powers, Proc. London Math. Soc. 43 (1981), 544-581. MR 635569 (83g:14018)
  • [2] Simcha Brudno, On generating infinitely many solutions of the Diophantine equation $ {A^6} + {B^6} + {C^6} = {D^6} + {E^6} + {F^6}$, Math. Comp. 24 (1970), 453-454. MR 0271020 (42:5903)
  • [3] Simcha Brudno and Irving Kaplansky, Equal sums of sixth powers, J. Number Theory 6 (1974), 401-403. MR 0371809 (51:8026)
  • [4] Simcha Brudno, Triples of sixth powers with equal sums, Math. Comp. 30 (1976), 646-648. MR 0406923 (53:10709)
  • [5] L. J. Lander, T. R. Parkin, and J. L. Selfridge, A survey of equal sums of like powers, Math. Comp. 21 (1967), 446-459. MR 0222008 (36:5060)
  • [6] K. Subba-Rao, On sums of sixth powers, J. London Math. Soc. 9 (1934), 172-173.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D41, 11Y50

Retrieve articles in all journals with MSC: 11D41, 11Y50


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1134725-3
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society